Jump to content
CrazyBoards.org

Recommended Posts

I just went to a new pdoc yesterday (my original is just my gp). Atm I'm on 450mg of Wellbutrin a day, which helps both mood and even some forms of anxiety. But I still have some trouble with anxiety, and I also tend to have trouble falling asleep at night (usually only about an hour or so, nothing major, but annoying).

So, she suggested we try trazodone. She prescribed 50mg pills, telling me to try taking one, and if it's too much, break em in half and take half, or if it's too little, take two.

So I took one (50mg) last night ~11, was chatting on the computer and started to feel drowsy and sleepy and the words were starting to be hard to read - so far so good, I went to bed.

But then I started having a very unexpected problem. I started to feel anxious, tense, and - most prominently - I got this weird skin sensation, cold and prickly and a little bit painful. It reminded me of the physical feeling I might get on my skin when I feel really ashamed. (Or possibly like an extreme amount of IcyHot.) I mostly felt it in my forearms, my feet, and my chest. But it didn't seem to be emotional in origin, since it did not go away after I got up for awhile and sufficiently distracted myself. I also felt super-irritated by touch, like when my boyfriend rolled over or something. It felt pretty awful.

And, needless to say, I could NOT sleep for the life of me! I got up for some time - I no longer had trouble with reading stuff on the computer at this point - and went back, and got up again. I don't think I slept until ~4:30. I'm a train wreck this morning, but ibuprofen + acetaminophen + caffeine seems to be helpful. I still feel a little of the skin sensation, but it's minor now.

Yes, I'll be calling my pdoc today. Has anyone else had this trouble? I mean, what gives??

-ni

Link to comment
Share on other sites

I posted on this elsewhere but I recently had problems with Trazodone as well.  I am BPmixed and Trazodone not only increased my anxiety tenfold (which is why I was originally put on it), it made my feel pretty weirdly dead inside at the same time that I didn't care.  I was pretty jumpy as well.  I know those aren't the symptoms you mentioned but I definitely have bad reactions to ADs in general.  Hope you feel better; I am still waiting for a call from my mfing doctor...

Link to comment
Share on other sites

  • 1 month later...

I had weird effects from Trazadone as well.

Took it one night (150mg - WAAAAAAAAAAAYYYY too much) and literally could not stop moving my arms and legs.  I also had looping, repetitive, obsessive thoughts and saw bright lights (like fireworks) whenever I tried to close my eyes.

Tried a smaller dose it did the same thing except not as extreme.

Never took it again.

Link to comment
Share on other sites

Well, the next day after the bad reaction to 50mg, I slept 13 hours.

I talked to my pdoc and got a pill splitter. This week I took 12.5mg (which was enough to give me really vivid dreams the first couple nights), and a couple days ago I tried 25. I'm trying to give it a fair chance. Maybe I'm just sensitive to it.

I'll give Tagamet a try if I get more stomach problems.

Fireworks - so weird. ;)

Ah, the wonders of "individual physiology."

-ni

Link to comment
Share on other sites

  • 1 month later...

The doc gave me trazedone to sleep, it made me sweat. I thought, this is it, I'm in the hotflash zone!crap! until I googled the stuff enough, and found info saying it makes you get a really good tan (yep)(lightsensitivity here)and sweat a lot, dude I thought it was because I was nervous, which I am. Now I'm down to Xanax XL. I sleep BETTER off the trazedone, go figure. Hey, it's an antidepressant, ~used~ for sleep aide by docs. For me, I titrated from 100mg a night, to 50mg, to 25mg, then 1/2'ed that, until it was gone, from 100mg per day to zero over a year period of time, didn't want to freak myself out. During the titration, I drank a lot of chamomile tea(I know how sappy), but wine keeps me awake too. Good luck.

Link to comment
Share on other sites

Wow this is very interesting.  I have taken trazadone for over a year now with no problems.  I was rx 50mg and I either took that or took 50mg.  Now that I'm taking WB I have to take more until I get adjusted.  This is a very interesting thread.  I never thought anyone had bad reactions to it.  Its so mild.

Thanks  B

Link to comment
Share on other sites

Trazodone (150mg) saved my ass 7 months ago (I went from catatonically depressed to nearly hypomanic), so I can't say too much ill about it.  That said, the only problems I've really had with it are 1) I need to be prepared to go to bed within 90 min. of taking it, and 2) I have to learn to ignore the fact that when I wake up, things are... uhhhh... a bit... uhhh... harder than usual.

Link to comment
Share on other sites

Herrfous,

It really takes that long to hit you?  Wow thats crazy.  It hits me within 15 min.  I wonder if the 150mg may be too much for you.  I tried 100mg the other night and I was so groggy waking up.  Last night I tried the 75 mg and that worked great for me.

Link to comment
Share on other sites

I know there are people who do well on Trazedone, I've just never met any of them (in person, at least). I think they hand it out because unlike other sleep drugs, you can't get addicted to it. Mostly because it's no fun, and who wants to get addicted to a drug that's no fun?

Trazedone took an hour to hit me, after which I would stumble around running into things. But sleep...no, I didn't sleep. Then I'd wake up in the morning and stumble around and run into things. One morning I fell down a flight of stairs and told my pdoc that there was no way I was taking it again.

Then onto Ambien, which worked great, then Lunesta, which worked pretty well (mind you, I had to go through $3000 worth of sleep studies before the doctors agreed that getting me to sleep would take a little more than Trazedone).

Ambien I found kind of fun, because it's a really mild hallucinogen, so on the nights it didn't work I would listen to nature CDs and amuse myself with the slight reverberations of the sounds.

But heaven help us if a pharmaceutical drug is actually fun. Oh no. We can't have that.

Link to comment
Share on other sites

Guest Narcathex

  I was prescribed trazodone several years ago, before prescribing ambien and friends came into fashion.  I took either 50 or 100mg at night to sleep.  It worked without causing the exotic side effects mentioned above, but there were a few problems.  First, it left me exhausted and drowsy for most of the next morning.  Second, the higher doses caused my blood pressure to drop to the point that I'd become dizzy and nauseous if I stood up too fast during the night.  Overall, I'd give it a 7.

Link to comment
Share on other sites

Ugh, trazadone, DON'T REMIND ME!!!!!!!!!

My doc gave me traz this summer, just before school started, for sleep. It worked for the first couple of weeks... then it stoped working. Doc told me to take 2 instead of 1. I noticed that i'd feel anxious before falling asleep... but i'd sleep so i could live with that right?

Well the sleep part only lasted 2 or three nights. After that i'd feel hella anxious, but there was no sleep to make it worth it.

A couple of days later, i had the fucking mother of all panic attacks. I ended up in the er, jumping out of my skin and going crazy. The worst part was that i sat in the er waiting room for 4 hours or so- screaming, jumping around, falling out of my chair, yelling, constnatly going to yell at the recpetioniest- before they took me in. I sat in the doc's little office thing for another hour, by the end of the hour i'd pretty much calmed down. Then the doc walked in. Go figure. He gave me xanax and i went home to sleep.

For the next several weeks i carried several xanax pills with me, and lived in constant terror of having another panic attack.

When i went to my pdoc he took me off all the meds i was on then [lamictal, geodone, traz] and gave me a new cocktale [seoquel and lexapro]. Even though i'm reasonably sure it was the traz that caused the problem, i refuse to ever take any of those three meds ever again under any circimstances. Ugh. Seoquel is my best friend for sleep though [i just can't stay out late if i plan to wake up before 12 the next morning] 

Link to comment
Share on other sites

Bianca -

Yes, Trazodone takes a while to hit me.  As does anything else I take (I have a high tolerance towards most head meds).  It's fun to drink guys twice your weight under the table.

P.S.  if you were being sarcastic with the grogginess thing, there's no way I can tell, so I'll be a blunt killjoy and tell you that AM grogginess was NOT what I meant when I said "having a hard time"... hint, look it up on Trazodone/Desyrel's PI sheet...  ;)   (Another hint: It's the most cruel joke you can ever imagine if you're also taking 120mg Cymbalta!!)

Link to comment
Share on other sites

Bianca -

Yes, Trazodone takes a while to hit me.  As does anything else I take (I have a high tolerance towards most head meds).  It's fun to drink guys twice your weight under the table.

P.S.  if you were being sarcastic with the grogginess thing, there's no way I can tell, so I'll be a blunt killjoy and tell you that AM grogginess was NOT what I meant when I said "having a hard time"... hint, look it up on Trazodone/Desyrel's PI sheet...  ;)   (Another hint: It's the most cruel joke you can ever imagine if you're also taking 120mg Cymbalta!!)

<{POST_SNAPBACK}>

Yes I was serious about the grogginess.  I also had a typo in there of 1200mg lol.  I'd probably never wake up.

lol Very interesting.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...